Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 19, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 27, 2014, 3:04 PM EDT for Lycoming County, Sullivan County, Pennsylvania. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2014, 3:04 PM EDT (19:04 UTC)
- Expired
- May 27, 2014, 4:00 PM EDT
- In force
- 56 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Lycoming County, PA, Sullivan County, PA
The radar
The Binghamton radar (KBGM), 103 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 2:13 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.1 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1885 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
810
WUUS51 KCTP 271904
SVRCTP
PAC081-113-272000-
/O.NEW.KCTP.SV.W.0019.140527T1904Z-140527T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
304 PM EDT TUE MAY 27 2014
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA...
SULLIVAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 400 PM EDT
* AT 303 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR LE ROY...AND MOVING SOUTHEAST AT 35 MPH.
PENNY SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
BARBOURS...LINCOLN FALLS...KETTLE CREEK GORGE...RICKETTS GLEN STATE
PARK...SHUNK...MUNCY VALLEY...PICTURE ROCKS...DUSHORE...LAPORTE...
FORKSVILLE...EAGLES MERE AND HILLSGROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. FOR
YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4131 7631 4131 7641 4127 7646 4129 7683
4129 7684 4159 7683 4154 7622
TIME...MOT...LOC 1903Z 240DEG 49KT 4161 7668
$$
MARTIN1 follow-up statement
530
WWUS51 KCTP 271931
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
331 PM EDT TUE MAY 27 2014
PAC081-113-272000-
/O.CON.KCTP.SV.W.0019.000000T0000Z-140527T2000Z/
LYCOMING PA-SULLIVAN PA-
331 PM EDT TUE MAY 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHEASTERN LYCOMING AND SULLIVAN COUNTIES...
AT 325 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THE STORMS WERE LOCATED NEAR LAPORTE...MOVING SOUTHEAST AT 35
MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...RICKETTS GLEN STATE PARK...MUNCY
VALLEY...PICTURE ROCKS...DUSHORE...LAPORTE...FORKSVILLE...EAGLES
MERE AND HILLSGROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4131 7631 4131 7641 4127 7646 4129 7683
4129 7684 4159 7683 4154 7622
TIME...MOT...LOC 1925Z 240DEG 49KT 4176 7633
$$
MARTINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:36 PM EDT, 28 minutes earlier.
Area forecast discussion, May 27, 2:36 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 236 PM EDT TUE MAY 27 2014 .SYNOPSIS... WARM AND MOIST AND UNSTABLE AIR WILL PRODUCE SCATTERED SHOWERS AND STRONG TO LOCALLY SEVERE THUNDERSTORMS INTO THIS EVENING. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL PERSIST OVERNIGHT. LOW PRESSURE PASSING THROUGH NEW YORK STATE WILL PUSH A COLD FRONT DOWN THROUGH THE REGION ON WEDNESDAY...AND ANOTHER COLD FRONT WILL DIVE SOUTH ACROSS THE AREA BY FRIDAY. THE FRONTS WILL BRING A FEW MORE SHOWERS AND STORMS TO THE REGION THURSDAY INTO FRIDAY NIGHT. DRY CONDITIONS ARE EXPECTED FOR NEXT WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... SVR WATCH #190 IN EFFECT FOR ALL BUT THE NORTHWEST MOUNTAIN REGION. DEEP LAYER MOISTURE CONTINUES TO INCREASE OVER THE AREA THIS AFTERNOON AND SIGNIFICANT DESTABLIZATION HAS OCCURRED WITH SFC HEATING AND DEWPOINTS SURGING INTO THE MID 60S. ISOLATED WIND DAMAGE REPORTS RECEIVED ALREADY FROM CLEARFIELD AND POTTER COUNTIES. PEA SIZED HAIL HAS BEEN REPORTED AS WELL. DESPITE MEAGER VERTICAL SPEED SHEAR AND MARGINAL 850 MB WINDS...MUCAPES EXCEEDING 1200 J/KG WILL BE CAPABLE OF ADDITIONAL PULSE SEVERE STORMS THROUGH LATE AFTERNOON. THE MORE VERTICALLY CHALLENGED CELLS WILL STILL BE CAPABLE OF GUSTY WINDS AND BRIEF HEAVY RAINS. THE SHOWERS AND SCATTERED STORMS WILL CONTINUE TONIGHT...WHILE DECREASING IN INTENSITY AFTER THE LOSS OF DIURNAL HEATING. HIGH PROBABILITIES EXIST FOR 0.25 INCH BASIN AVERAGE RAINFALL TONIGHT...WITH THE POTENTIAL FOR HIGHLY LOCALIZED AMOUNTS BETWEEN ONE HALF TO THREE QUARTERS OF AN INCH IN HEAVIER DOWNPOURS. MINS TONIGHT WILL RANGE FROM THE UPPER 50S TO THE MID 60S. && .SHORT TERM /WEDNESDAY/... SHRS AND SCT TSTORMS WILL CONTINUE ON WEDNESDAY AS A COLD FRONT SAGS SOUTHWARD FROM NY STATE. MUCH LOWER PW ADVANCES SOUTHWARD... WHILE A COOLER...LOW OVERCAST MARINE LAYER PUSHES WEST TOWARD THE MTNS OF CENTRAL PA. MEAN...TOTAL RAINFALL IN ANY GIVEN LOCATION FROM TONIGHT THROUGH 00Z THURSDAY SHOULD BE AROUND ONE QUARTER TO ONE-HALF OF AN INCH. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... EXPECT MOST OF THU INTO FRIDAY TO BE DRY...BUT WITH ANOTHER COLD FRONT DROPPING SE...SOME SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. SITUATION WILL BE SIMILAR TO THIS PAST WEEKEND. CYCLONIC FLOW AND COLD AIR ALOFT MAY TRIGGER OFF LOW TOP STORMS INTO FRIDAY EVENING. LEFT SUNDAY NIGHT INTO MONDAY DRY FOR NOW. A LOT OF SPREAD IN MODEL SOLUTIONS...EVEN DIFFERENT RUNS OF THE EC MODEL. HOPE ALL GET OUT AND ENJOY THE NICE MEMORIAL DAY WEATHER. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... NUMEROUS SHOWERS AND SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL TRACK ACROSS THE AIRFIELDS THIS AFTERNOON AND EARLY THIS EVENING. GR AND WIND GUSTS IN EXCESS OF 50 KTS POSSIBLE NEAR ANY SEVERE STORMS. ACTIVITY WILL DIMINISH BY MID EVENING...BUT SCT SHOWERS AND ISO TSTMS WILL PERSIST. CIG REDUCTIONS LIKELY LATER TONIGHT... WITH MVFR DECK DEVELOPING IN THE EAST AND IFR LIKELY IN THE WEST. A SQUEEZE PLAY WILL ENSUE FOR WEDNESDAY AS A SFC COLD FRONT SAGS SOUTH FROM NEW YORK STATE...AND A COOLER...LOW OVERCAST MARINE LAYER PUSHES WEST TWD THE MTNS OF CENTRAL PA. THIS WILL BRING WIDESPREAD REDUCTIONS TO THE REGION WED THROUGH THU NIGHT...BEFORE IMPROVEMENT ON FRIDAY. OUTLOOK... WED...SCT SHOWERS/ISO TSTM NORTH. SHOWERS/TSTMS LIKELY SOUTH. LOCAL REDUCTIONS WILL BECOME MORE WIDESPREAD FROM THE SE IN THE AFTERNOON. THU...WIDESPREAD REDUCTIONS EXPECTED WITH LOW CLOUDS AND DRIZZLE. FRI-SAT...CIG/VSBY IMPROVING TO MAINLY VFR. SCT SHOWERS/TSTMS POSS. SUN...VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DEVOIR NEAR TERM...DEVOIR SHORT TERM...LAMBERT LONG TERM...MARTIN AVIATION...DEVOIR/RXR
Hazardous weather outlook, May 27, 12:37 PM EDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1237 PM EDT TUE MAY 27 2014 PAZ004>006-010>012-017>019-024>028-033>036-045-049-050-056-057-059- 063>066-281645- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON-UNION- SNYDER-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 1237 PM EDT TUE MAY 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS THE REGION TODAY...MAINLY THIS AFTERNOON INTO EARLY THIS EVENING. HIGHLY LOCALIZED LARGE HAIL OF QUARTER-SIZE IN DIAMETER...AND STRONG WIND GUSTS ARE POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THE MORE INTENSE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN WEDNESDAY AFTERNOON AND EVENING...ESPECIALLY ACROSS THE SOUTH-CENTRAL MOUNTAINS AND LAUREL HIGHLANDS...AS A COLD FRONT SAGS SOUTH AND WEST ACROSS THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ037-041-042-046-051>053-058-281645- TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-MONTOUR- NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- 1237 PM EDT TUE MAY 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS THE REGION THIS AFTERNOON INTO THIS EVENING. HIGHLY LOCALIZED LARGE HAIL OF QUARTER-SIZE IN DIAMETER...AND STRONG WIND GUSTS ARE POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THE MORE INTENSE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN WEDNESDAY AFTERNOON AND EVENING...ESPECIALLY ACROSS THE SOUTH-CENTRAL MOUNTAINS AND LAUREL HIGHLANDS...AS A COLD FRONT SAGS SOUTH AND WEST ACROSS THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 27, 1:34 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 134 PM EDT TUE MAY 27 2014 PAZ006-011-012-037-041-271800- NORTHERN LYCOMING PA-CAMERON PA-POTTER PA-NORTHERN CLINTON PA- TIOGA PA- 134 PM EDT TUE MAY 27 2014 ...STRONG THUNDERSTORMS ARE AFFECTING THE AREA... AT 133 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HARRISON VALLEY TO NEAR KETTLE CREEK STATE PARK...AND MOVING EAST AT 30 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... KEATING...ELKLAND...RENOVO...GALETON...WESTFIELD...GAINES...SOUTH RENOVO...CROSS FORK...OLE BULL STATE PARK...SLATE RUN...LEETONIA... CEDAR RUN...LYMAN RUN STATE PARK...LEONARD HARRISON STATE PARK... KETTLE CREEK STATE PARK...CHERRY SPRINGS STATE PARK...WESTPORT... DENTON HILL STATE PARK...KEENEYVILLE AND HARRISON VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN STATE COLLEGE PA. && LAT...LON 4120 7757 4127 7809 4200 7778 4200 7721 TIME...MOT...LOC 1733Z 271DEG 26KT 4189 7775 4135 7799 LA CORTE
Special weather statement, May 27, 2:30 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
230 PM EDT TUE MAY 27 2014
PAZ036-064-065-271930-
FRANKLIN PA-ADAMS PA-YORK PA-
230 PM EDT TUE MAY 27 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 228 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MONT ALTO...MOVING EAST AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
GETTYSBURG AROUND 315 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE GLENVILLE...
BIGLERVILLE...BENDERSVILLE...HUNTERSTOWN...HEIDLERSBURG...GETTYSBURG
NATIONAL MILITARY PARK...MCKNIGHTSTOWN...GETTYSBURG COLLEGE...PENN
STATE MONT ALTO AND TWO TAVERNS.
THIS INCLUDES INTERSTATE 81 BETWEEN MILE MARKERS 14 AND 23.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL PENNSYLVANIA.
LAT...LON 4001 7770 4001 7750 3998 7746 3996 7746
4000 7737 3999 7684 3972 7672 3972 7760
TIME...MOT...LOC 1828Z 240DEG 48KT 3987 7755
MARTINLocal storm report, May 27, 2:32 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
232 PM EDT TUE MAY 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM TSTM WND DMG 2 N COUDERSPORT 41.80N 78.01W
05/27/2014 POTTER PA 911 CALL CENTER
TREES DOWN
0145 PM TSTM WND DMG 2 SE LUMBER CITY 40.91N 78.55W
05/27/2014 CLEARFIELD PA 911 CALL CENTER
TREES DOWN
0204 PM TSTM WND DMG 2 SW PHILIPSBURG 40.87N 78.24W
05/27/2014 CLEARFIELD PA 911 CALL CENTER
TREES DOWN
&&
EVENT NUMBER CTP1400091 CTP1400089 CTP1400090
COLBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 1:34 PM EDT | Special Weather Statement | CTP | Clinton | 26 min |
| May 27, 1:42 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming, Potter, Tioga | 63 min |
| May 27, 1:56 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Centre, Clearfield, Huntingdon, Mifflin | 64 min |
| May 27, 2:30 PM EDT | Special Weather Statement | CTP | Adams | 60 min |
| May 27, 2:54 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Huntingdon, Juniata, Lycoming, Mifflin and 5 more | 66 min |
| May 27, 2:56 PM EDT | Areal Flood Advisory | CTP | Potter, Tioga | 3 hr |
| May 27, 3:33 PM EDT | Special Weather Statement | CTP | Dauphin, Perry, Snyder | 27 min |
| May 27, 3:37 PM EDT | Special Weather Statement | CTP | Franklin, Fulton | 23 min |
| May 27, 3:41 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Juniata, Lebanon, Northumberland, Perry and 1 more | 64 min |
| May 27, 4:07 PM EDT | Special Weather Statement | CTP | Lancaster | 23 min |
| May 27, 4:25 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon, Schuylkill, York | 65 min |
| May 27, 4:34 PM EDT | Areal Flood Advisory | CTP | Dauphin, Lancaster, Lebanon | 116 min |
| May 27, 4:36 PM EDT | Special Weather Statement | CTP | Somerset | 39 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.